Alert archive / Nevada / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 9, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Sep 4, 2007, 1:30 PM PDT for White Pine County, Nevada. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2007, 1:30 PM PDT (20:30 UTC)
- Expired
- Sep 4, 2007, 2:15 PM PDT
- In force
- 45 min
- Issued by
- NWS Elko, NV
- Area
- Counties, with a storm outline in the text
County White Pine County, NV
The radar
The Elko radar (KLRX), 142 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 4, 1:05 PM PDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 8.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 170 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 1799 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KLKN 042030
SVRLKN
NVC033-042115-
/O.NEW.KLKN.SV.W.0009.070904T2030Z-070904T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ELKO NV
130 PM PDT TUE SEP 4 2007
THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WHITE PINE COUNTY IN EASTERN NEVADA...
* UNTIL 215 PM PDT
* AT 127 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
NORTHWESTERN WHITE PINE COUNTY...OR ABOUT 14 MILES SOUTH OF RUBY
LAKE...AND MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHWESTERN WHITE PINE COUNTY AT 140 PM PDT
RURAL NORTHERN WHITE PINE COUNTY AT 150 PM PDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM PDT
TUESDAY EVENING FOR NORTHEASTERN NEVADA.
LAT...LON 4013 11543 4012 11502 3997 11527 3989 11557
4005 11566
TIME...MOT...LOC 2030Z 246DEG 27KT 4001 11550
$$
KNUTSVIG1 follow-up statement
000
WWUS55 KLKN 042111
SVSLKN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
211 PM PDT TUE SEP 4 2007
NVC033-042121-
/O.EXP.KLKN.SV.W.0009.000000T0000Z-070904T2115Z/
WHITE PINE NV-
211 PM PDT TUE SEP 4 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WHITE PINE COUNTY
EXPIRES AT 215 PM PDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM PDT
TUESDAY EVENING FOR NORTHEASTERN NEVADA.
LAT...LON 4013 11543 4012 11502 3997 11527 3989 11557
4005 11566
TIME...MOT...LOC 2111Z 246DEG 27KT 4013 11513
$$
KNUTSVIGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 2:00 AM PDT, 11 hours 30 minutes earlier.
Area forecast discussion, Sep 4, 2:00 AM PDT, 11 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 200 AM PDT TUE SEP 4 2007 .SYNOPSIS...A COLD FRONT WILL MOVE THROUGH NORTHERN AND CENTRAL NEVADA TODAY TRIGGERING SCATTERED SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY. BREEZY CONDITIONS AND COOLER TEMPERATURES ARE ALSO EXPECTED THROUGH THE MIDDLE OF THE WEEK BEFORE TEMPERATURES START TO REBOUND BY NEXT WEEKEND. && .SHORT TERM...TUESDAY AND WEDNESDAY...CURRENT WATERVAPOR LOOP SHOWS PACIFIC TROUGH APPROACHING THE OREGON COASTLINE AND SHOWING SIGNS OF DIGGING SE INTO NRN CALIF AND SRN OREGON. CURRENT RADAR IMAGERY SHOWS ISOLD TSTORMS AND WDLY SCT SHOWERS ALONG AND SOUTH OF HIGHWAY 50 ACROSS CTNRL NV. WILL LIKELY SEE THIS ACTIVITY CONTINUE THIS MORNING ACROSS THAT AREA AS TROUGH AND 90 KT UPPERLEVEL JET APPROACH THE AREA. WATERVAPOR LOOP ALSO SHOWING DRY SLOT PUSHING INTO CNTRL CALIF AND WRN NV IN SOUTHWESTERLY FLOW...BELIEVE THIS FEATURE WILL KEEP SHOWERS AND TSTORMS FURTHER EAST...MAINLY IN ELKO AND WHITE PINE COUNTIES TODAY. KEPT POPS AROUND 45 PCT MAINLY ALONG AND EAST OF HIGHWAY 93...AND THE CNTRL MOUNTAINS. MODELS ALL AGREE ON WINDY CONDITIONS THIS AFTERNOON AHEAD OF THE MAIN COLD FRONT. WITH 500MB WINDS APPROACHING 55KTS...EXPECT SOME RATHER STRONG WIND GUSTS AND BLOWING DUST THIS AFTERNOON IN AND NEAR THIS DRY SLOT. ALSO...WITH CONSIDERABLE AMOUNT OF DRY AIR ALOFT AND SOME MIDLEVEL SHEAR...EXPECT GUSTY WINDS WITH TSTORMS IN ERN NV. ADDED BLDU AND GUSTY TSTORM WINDS TO FORECAST ACROSS NORTH CNTRL...AND ERN NV RESPECTIVELY. WOULD NOT BE SURPRISED IF ONE OR TWO OF THESE TSTORMS REACH STRONG TO SEVERE LIMITS IN TERMS OF WIND GUSTS THIS AFTERNOON. MODELS THEN SHOW UPPERLEVEL LOW STALLING OVER NE NV TONIGHT AND INTO WEDNESDAY WITH SCT SHOWERS AND ISOLD TSTORMS CONTINUING MAINLY ACROSS NE NV...BUT COULD REACH EAST CNTRL NV AS WELL AS SHORTWAVE ENERGY ROTATES AROUND MAIN LOW. INCREASED POPS TONIGHT AND WEDNESDAY...WITH SHOWERS POSSIBLY BECOMING HEAVY AT TIMES. A FEW OF THE HIGHEST MOUNTAIN PEAKS ABOVE 10000 FEET MAY SEE THEIR FIRST FEW SNOWFLAKES OF THE YEAR TONIGHT AS 700MB TEMPS DROP BELOW 4C. LOWERED MAX TEMPS WEDNESDAY A FEW DEGS...PORTIONS OF NORTHEAST NV MAY STRUGGLE TO REACH 70 DEGS FOR DAYTIME HIGHS...WITH MID TO UPPER 70S EXPECTED ELSEWHERE. TT .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY. MODELS CONTINUE TO BE IN DECENT AGREEMENT EARLY IN PERIOD BUT DIVERGE BY LATE WEEKEND. FEW CHANGES MADE TO EXTENDED PORTION OF FORECAST. DID INCREASE POPS SLIGHTLY WED NIGHT AND ADDED SLIGHT CHANCE SHOWERS OVER NORTHEAST CWA AS RESIDUAL MOISTURE FROM DEPARTING TROF MAY BE ENOUGH FOR SOME SHOWERS...ESPECIALLY OVER HIGHER TERRAIN. AT 00Z MON OPERATIONAL GFS MOST AMPLIFIED WITH 596DM HIGH NEAR 45N 150W AND DEEP TROF OVER NORTHERN CONUS. ECMWF AND GFS ENSEMBLES LESS AMPLIFIED WITH ENSEMBLE MEAN KEEPING SOUTHERN PORTION OF POSITIVE TILT TROF OVER CWA. EITHER WAY...PATTERN LOOKS MOSTLY DRY WITH TEMPERATURES RUNNING NEAR- TO SLIGHTLY ABOVE NORMAL. ALSO MAINTAINED LOW POPS BELOW 15 PERCENT OVER SOUTHERN CWA LATER IN EXTENDED PERIOD WITH INCREASING MID-LEVEL MOISTURE A POSSIBILITY. SAVADEL && .AVIATION...ISOLD THUNDERSTORMS CONTINUING OVERNIGHT ALONG ROUTE 406 WITH SCATTERED COVERAGE EXPECTED DURING THE DAY OVER ROUTES 383 AND 406. GUSTY WINDS ALSO EXPECTED ACROSS THE REGION WITH FRONTAL SYSTEM MOVING ACROSS THE AREA AHEAD OF STRONG UPPER LEVEL TROUGH. VISIBILITY MAY BE LOWERED AT TIMES DUE TO BLOWING DUST AND ASH MAINLY ALONG ROUTE 404. UNSETTLED CONDITIONS WILL CONTINUE THROUGH TUESDAY NIGHT ACROSS CENTRAL/NORTHERN NEVADA AND UTAH AS MAIN TROUGH SWINGS THROUGH THE REGION. SAVADEL && .FIRE WEATHER...KEPT RED FLAG GOING FOR TODAY MAINLY FOR GUSTY WINDS AS COLD FRONT PUSHES THROUGH THE AREA. DAYTIME MIN RH/S WILL BE QUESTIONABLE BUT SHOULD SEE A PERIOD OF NEAR 15% RH/S EARLY THIS AFTERNOON. ZONES 454...451 AND 457 LOOK THE MOST LIKELY TO REACH CRITERIA ATTM. OTHERWISE...COOLER TEMPS...HIGHER HUMIDITIES...AND LIGHTER WINDS EXPECTED THROUGH THE END OF THE WEEK. && .LKN WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FOR ALL FWZ ZONES FROM 10 AM THIS MORNING UNTIL 7 PM THIS EVENING
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 12:43 PM PDT | Severe Thunderstorm Warning | LKN | Elko, White Pine | 47 min |
| Sep 4, 1:02 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 43 min |
| Sep 4, 1:45 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 33 min |
| Sep 4, 1:48 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 31 min |
| Sep 4, 2:55 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 20 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.